# SDR DLM88091185

- Difficulty date: July 13, 2009
- Submitted: July 15, 2009
- Operation: Air carrier
- Aircraft: N959DL
- Make and model: Doug MD-88
- Aircraft serial: 49978
- Aircraft time: 51,226 hours, 39,241 cycles
- Engine: Pwa JT8D219
- Engine time: 43,462 hours, 32,740 cycles
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 38322211
- Part serial: DL148
- Condition: Damaged
- Location: Nr 2 Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

NR 2 ENG STARTER HOUSING CAME APART AND DAMAGED LOWER FWD COWL.  A PIECE OF GEAR HIT THE COWL CAUSING A DENT ON THE INSIDE AND SOME FIBERS ON THE OUTSIDE TO SPLINTER OUT.  GEAR DID NOT PASS THRU COWL.  REPLACED NR 2 ENGINE STARTER, OPS CHECKS OK.  REPLACED NR 2 ENGINE LWR FWD COWL.
